Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 232, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 13, 2014, 10:45 AM CDT for 6 parishes in Louisiana. It was in force for 60 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2014, 10:45 AM CDT (15:45 UTC)
- Expired
- Oct 13, 2014, 11:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 161 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 10:45 AM CDT | TSTM WND DMG | Ruston, LA | TREE ON HOME ON MAPLE STREET IN RUSTON |
| Oct 13, 10:48 AM CDT | TSTM WND DMG | Dodson, LA | TREES DOWN ALL OVER NORTHERN PART OF PARISH... 167 NORTH... 37 AT 1236... 1233 AT HWY 156 |
| Oct 13, 11:11 AM CDT | TORNADO | 4 Sw Claiborne, LA | AN EF2 TORNADO TOUCHED DOWN 3.5 MILES WEST OF THE CITY LIMITS OF WEST MONROE NEAR THE 4000 BLOCK OF NEW NATCHITOCHES ROAD. NUMEROUS TREES WERE UPROOTED OR SNAPPED. THE TORNADO MOVED EAST NORTHEAST ON A 9-MILE TRACK THROUGH WEST MONROE AND MONROE CAUSING DAMAGE |
| Oct 13, 11:11 AM CDT | TORNADO | 6 Sw Brownsville-Bawcom, LA | AN EF2 TORNADO TOUCHED DOWN 3.5 MILES WEST OF THE CITY LIMITS OF WEST MONROE NEAR THE 4000 BLOCK OF NEW NATCHITOCHES ROAD. NUMEROUS TREES WERE UPROOTED OR SNAPPED. THE TORNADO MOVED EAST NORTHEAST ON A 9-MILE TRACK THROUGH WEST MONROE AND MONROE CAUSING DAMAGE |
| Oct 13, 11:11 AM CDT | TORNADO | 7 Wsw Brownsville-Bawco, LA | AN EF-1 TORNADO TOUCHED DOWN ALONG CAPLES ROAD NEAR THE INTERSECTION OF WESTERN MURRAY CIRCLE...SNAPPING NUMEROUS TREES AS IT CONTINUED NORTHEAST ACROSS EASTERN MURRAY CIRCLE AND GARDNER ROAD. SEVERAL HOMES ON MURRAY CIRCLE AND GARDNER ROAD SUSTAINED ROOF DAMA |
| Oct 13, 11:16 AM CDT | TORNADO | 4 Sw Claiborne, LA | AN EF2 TORNADO TOUCHED DOWN 3.5 MILES WEST OF THE CITY LIMITS OF WEST MONROE NEAR THE 4000 BLOCK OF NEW NATCHITOCHES ROAD. NUMEROUS TREES WERE UPROOTED OR SNAPPED. THE TORNADO MOVED EAST NORTHEAST ON A 9-MILE TRACK THROUGH WEST MONROE AND MONROE CAUSING DAMAGE |
| Oct 13, 11:20 AM CDT | TSTM WND DMG | West Monroe, LA | TREES DOWN NEAR BAWCOMVILLE |
| Oct 13, 11:29 AM CDT | TSTM WND DMG | Monroe, LA | TREES DOWN... TOPS OF TREES OFF... POWER OUT... DAMAGE TO CONCRETE PLANT |
| Oct 13, 11:32 AM CDT | TSTM WND DMG | Monroe, LA | DAMAGE AT UNIV OF LA AT MONROE... LARGE TREES IN HALF... POWER POLES IN HALF... STREETLIGHT TURNED SIDEWAYS... STREETS IMPASSIBLE AT ULM |
| Oct 13, 11:35 AM CDT | TSTM WND DMG | West Monroe, LA | DAMAGE ON THOMAS ROAD EXIT... EXIT CLOSED DUE TO DAMAGE... SIGNS DOWN... SIGN ON VEHICLE... BLDG ROOF DAMAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 7:08 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 3.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 17.4
The text
As transmitted, in the capitals the NWS used until 2016.
725
WUUS54 KSHV 131545
SVRSHV
LAC021-049-061-073-111-127-131645-
/O.NEW.KSHV.SV.W.0232.141013T1545Z-141013T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF COLUMBIA...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF JONESBORO...
SOUTHEASTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF RUSTON...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
SOUTHERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
NORTHERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1145 AM CDT
* AT 1044 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES EAST OF RUSTON TO 16 MILES SOUTH OF JONESBORO...OR
ALONG A LINE EXTENDING FROM 6 MILES EAST OF RUSTON TO 7 MILES NORTH
OF WINNFIELD...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STERLINGTON...RICHWOOD...CLARKS AND GRAYSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3207 9192 3198 9189 3196 9279 3258 9263
3283 9206 3272 9206 3271 9197 3267 9194
3266 9191 3259 9192 3251 9190 3240 9199
3229 9202 3227 9198 3218 9197 3217 9190
3213 9187 3209 9186
TIME...MOT...LOC 1545Z 262DEG 36KT 3255 9252 3202 9265
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 10:24 AM CDT, 21 minutes earlier.
Area forecast discussion, Oct 13, 10:24 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 AM CDT MON OCT 13 2014
.DISCUSSION...
WENT AHEAD AND SENT OUT A QUICK UPDATE TO REMOVE SEVERAL COUNTIES
FROM TORNADO WATCH 533...LEAVING MAINLY THOSE ACROSS DEEP EAST
TEXAS NEAR THE TOLEDO BEND RESERVOIR. WILL ALLOW THE REMAINDER OF
TORNADO WATCH 533 TO EXPIRE WITHIN THE HOUR. CONVECTIVE LINE
BECOMING LESS INTENSE DURING THE MID-MORNING HOURS AND WILL LIKELY
EXIT THE REGION BY EARLY TO MID-AFTERNOON. WINDS TO INCREASE FROM
THE WEST AS HIGH PRESSURE BUILDS BEHIND FRONTAL BOUNDARY.
EXPECTING LAKE WIND ADVISORY CRITERIA WIND SPEEDS OF AROUND 20 MPH
BY MID-AFTERNOON. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 53 74 48 78 / 50 20 0 0 0
MLU 82 55 73 50 77 / 80 40 10 0 0
DEQ 70 52 71 42 75 / 20 30 0 0 0
TXK 73 52 71 48 76 / 50 30 0 0 0
ELD 77 52 70 45 75 / 50 30 10 0 0
TYR 71 51 75 48 79 / 50 10 0 0 0
GGG 75 52 76 46 80 / 50 10 0 0 0
LFK 79 52 78 48 81 / 50 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
05Hazardous weather outlook, Oct 13, 4:46 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 446 AM CDT MON OCT 13 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-131715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 446 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A SQUALL LINE WILL MOVE FROM WEST TO EAST ACROSS THE REGION TODAY. DAMAGING WIND WILL BE THE MAIN THREAT FROM THIS EVENT. A FEW DISCRETE THUNDERSTORMS MAY DEVELOP AHEAD OF THE SQUALL LINE... WITH A FEW TORNADOES POSSIBLE IN THESE STORMS. HIGHEST RISK OF THE TORNADOES WILL BE ACROSS SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA. LOCALLY HEAVY RAINFALL IS POSSIBLE...BUT DUE TO THE FAST MOVEMENT OF THIS SYSTEM...FLASH FLOODING IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED AREA WIDE TODAY.
In the hours before
Local storm report, Oct 13, 8:53 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND DMG 4 S GARVIN 33.90N 94.95W
10/13/2014 MCCURTAIN OK LAW ENFORCEMENT
TREE DOWN ON HWY 37 AT IRON STOB ROAD
&&
EVENT NUMBER SHV1400626
25Local storm report, Oct 13, 9:24 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM LIGHTNING LONGVIEW 32.52N 94.76W
10/13/2014 GREGG TX BROADCAST MEDIA
LIGHTNING STRIKE SET OIL WELL SITE ON FIRE...
INTERSECTION HG MOSELEY AND BILL OWENS PARKWAY SOUTHEAST
OF WILDWOOD... RESIDENTS EVACUATED FROM AREA
&&
EVENT NUMBER SHV1400627
25Local storm report, Oct 13, 9:44 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM TSTM WND DMG MANSFIELD 32.03N 93.70W
10/13/2014 DE SOTO LA LAW ENFORCEMENT
TREES DOWN COUNTY WIDE... LA 512 AND 481... FIRE TOWER
ROAD... AND 177 NEARBY MANSFIELD AREA
&&
EVENT NUMBER SHV1400628
25Local storm report, Oct 13, 9:49 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM TSTM WND DMG MANSFIELD 32.03N 93.70W
10/13/2014 DE SOTO LA LAW ENFORCEMENT
TREES DOWN COUNTY WIDE... LA 512 AND 481... FIRE TOWER
ROAD... AND 177 NEARBY MANSFIELD AREA
&&
CORRECTED EVENT TIME
EVENT NUMBER SHV1400628
25Special weather statement, Oct 13, 10:03 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 AM CDT MON OCT 13 2014
LAZ017-TXZ165>167-131600-
ANGELINA-SABINE-SAN AUGUSTINE-
1003 AM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 AM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
SABINE...
IN EASTERN TEXAS...
SABINE...SAN AUGUSTINE AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
HEMPHILL AND PINELAND...
AT 1001 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF HEMPHILL TO 10 MILES NORTHWEST OF ROCKLAND...OR ALONG A
LINE EXTENDING FROM 18 MILES NORTHWEST OF TOLEDO BEND DAM TO 10 MILES
NORTHWEST OF ROCKLAND...MOVING EAST AT 65 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
24Local storm report, Oct 13, 10:43 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM TSTM WND DMG BIENVILLE 32.36N 92.98W
10/13/2014 BIENVILLE LA LAW ENFORCEMENT
POWER OUT 3 NORTH OF BIENVILLE
&&
EVENT NUMBER SHV1400629
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:11 PM CDT | Lake Wind Advisory | SHV | Bossier, Caddo, De Soto, Webster | 21 hr |
| Oct 13, 5:43 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 47 min |
| Oct 13, 7:32 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 43 min |
| Oct 13, 8:54 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Red River | 51 min |
| Oct 13, 9:01 AM CDT | Tornado Warning | SHV | De Soto, Red River | 29 min |
| Oct 13, 9:21 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 24 min |
| Oct 13, 9:35 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Red River, Webster | 40 min |
| Oct 13, 10:09 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Natchitoches, Red River, Winn | 66 min |
| Oct 13, 10:26 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine, Winn | 64 min |
| Oct 13, 10:41 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 64 min |
| Oct 13, 10:54 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 36 min |
| Oct 13, 11:04 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 26 min |
| Oct 13, 11:13 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 32 min |
| Oct 13, 11:25 AM CDT | Tornado Warning | SHV | Ouachita | 20 min |
| Oct 13, 11:27 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita, Union, Winn | 63 min |
| Oct 13, 11:49 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.